Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jun 19, 2021, 6:03 PM MDT for El Paso County, Colorado. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2021, 6:03 PM MDT (00:03 UTC)
- Expired
- Jun 19, 2021, 6:30 PM MDT
- In force
- 27 min
- Issued by
- NWS Pueblo, CO
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 88 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.1 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 112 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 2188 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
901 WWUS85 KPUB 200003 SPSPUB Special Weather Statement National Weather Service Pueblo CO 603 PM MDT Sat Jun 19 2021 COZ081-084-085-200030- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft CO- 603 PM MDT Sat Jun 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EL PASO COUNTY UNTIL 630 PM MDT... At 603 PM MDT, Doppler radar was tracking a strong thunderstorm near Monument, or 15 miles north of Colorado Springs, moving southeast at 30 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Northern Colorado Springs, Monument, Air Force Academy, Black Forest and Gleneagle. A Severe Thunderstorm Watch remains in effect until 900 PM MDT for east central Colorado. LAT...LON 3903 10502 3912 10499 3910 10463 3889 10474 TIME...MOT...LOC 0003Z 293DEG 27KT 3905 10493 $$ Cohen
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jun 19, 5:22 PM MDT, 41 minutes earlier.
Area forecast discussion, Jun 19, 5:22 PM MDT, 41 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 522 PM MDT Sat Jun 19 2021 .UPDATE... Issued at 518 PM MDT Sat Jun 19 2021 ...THE SEVERE THUNDERSTORM WARNING AREA HAS BEEN EXTENDED TO INCLUDE HUERFANO, LAS ANIMAS, AND BACA COUNTIES. THIS WILL CONTINUE TO BE IN EFFECT UNTIL 9PM MDT... PoPs and QPF have also been updated to reflect where the lastest areas of showers and thunderstorms will have the most influence on chances of precip, as well as total rainfall amounts. -Steward && .SHORT TERM...(This evening through Sunday) Issued at 153 PM MDT Sat Jun 19 2021 Currently...satellite imagery shows a robust upper shortwave trough moving across north-central Colorado early this afternoon. This has led to widespread shower and thunderstorm coverage over the Mountains, into the I-25 corridor. A few of these storms have become strong, with small hail and gusty outflow winds, along with locally heavy rainfall. Temperatures are warm, but cooler than the past couple of days, with mid 80s to lower 90s across the Plains. Southeasterly winds have kept moisture pooled across the Plains with dewpoints in the upper 40s to lower 60s. Rest of today...the upper shortwave is forecast to drop southeast across the Palmer Divide and into the Plains by this evening. Abundant low level moisture will remain in place, and allow for continued destabilization this afternoon, with MLCAPE values in excess of 1500 j/kg. Where the deeper moisture exists near the Kansas border, MLCAPE values could approach 2000 j/kg. Shear will only increase this afternoon as the upper disturbance moves across the area. 0-6 km bulk shear of around 30 kts is expected. As storms increase in coverage this afternoon and shift east into the Plains encountering this more favorable environment, a few could become strong to severe. Hail to golfballs along with wind gusts to near 65 mph may be possible. The greatest severe threat looks to be from the Palmer Divide, south to Highway 50, to near Lamar. In addition to the severe threat, flash flooding on area burn scars may be possible. Tonight...the upper disturbance is forecast to shift eastward into Kansas this evening, with all convection shifting east with it. Expect thunderstorms to come to an end by midnight, with clearing conditions into Sunday morning. Overnight lows will once again be mild, with 50s and 60s across the region. Sunday...another round of severe storms are possible by the afternoon hours. Another upper disturbance embedded in the northwesterly flow aloft by the afternoon. At the surface, a boundary is forecast to back across the Plains by late morning, turning flow easterly across the Plains. This will help keep moisture pooled across the Plains, mainly north of a Pueblo to Springfield line. Dewpoints should remain in the upper 40s to mid 50s on the north side the boundary. A band of instability with MLCAPE values around 1600 j/kg is expected along the boundary by mid afternoon. Thunderstorms are expected to initiate by mid afternoon along this boundary. Hail and gusty winds will be the primary risks with stronger storms. Hail to the size of golfballs and wind gusts in excess of 60 mph will be possible. In addition, hodographs appear to have a brief period of low level curvature which could lead to a low tornado risk, primarily over the Palmer Divide area. Mozley .LONG TERM...(Sunday night through Saturday) Issued at 153 PM MDT Sat Jun 19 2021 Sunday night-Monday... With the cold front expected to pass south over the area on Sunday, and with the low-level moisture in place, showers and thunderstorms will be possible across both the plains and eastern mountains Sunday night through Monday morning. A few of the storms Sunday night could potentially be strong, producing hail, gusty outflow winds, and locally heavy rainfall which could lead to concerns for flash flooding. On Monday, continued upslope flow at low levels will contribute to both continued cloud cover over the eastern half of our area, as well as isolated to scattered showers and thunderstorms over and near the eastern mountains Monday afternoon and evening. High temperatures will also be taking a break on Monday thanks to the moisture and continued cloudy skies, potentially dropping into the mid-low 70s before ramping back up the rest of the week. Tuesday-Wednesday... The upper-ridge to our west will begin to build in over the area starting Tuesday and into the middle of next week, which will assist in bringing temperatures back up above averages and drying things out once again. High temperatures will likely be back up in the upper-90s to low-100s over the plains, and sticking around the upper- 80s over the valleys. There may be enough residual moisture to get some isolated showers during the afternoon hours, but these would be confined to over and near the higher terrain. Thursday-Onwards... Latest models still indicate that some energy pushing in to the west will flatten the ridge overhead on Thursday, leading to the potential for some more widespread showers and thunderstorms. Storms would likely form over the higher terrain during the afternoon, and with somewhat weak westerly flow forecasted aloft, would have the potential to spread eastward onto the plains. This could potentially lower daytime high temperatures somewhat, but above-average temperatures are still expected overall through the end of the week at least. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 153 PM MDT Sat Jun 19 2021 Showers and thunderstorms will be possible at all three terminals this afternoon and evening, especially at KCOS and KPUB. Gusty outflow winds to near 30 kts, if not higher, will be possible with storms. Briefly reduced CIGS and VIS are possible with thunderstorms. Expect VFR conditions from late evening into Sunday morning. A frontal boundary will push south across KCOS and KPUB by late morning turning winds northeasterly. Another round of afternoon thunderstorms will be possible at KCOS and KPUB. Mozley && .PUB WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 10 PM MDT this evening for COZ060>062- 072>075-077>080-087. && UPDATE...STEWARD SHORT TERM...MOZLEY LONG TERM...GARBEROGLIO AVIATION...MOZLEY
Hazardous weather outlook, Jun 19, 11:32 AM MDT, 6 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1132 AM MDT Sat Jun 19 2021 COZ058>089-093>099-201745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1132 AM MDT Sat Jun 19 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms will develop across the mountains this afternoon and move across the southeast plains through this evening. A few strong to severe thunderstorms will be possible across the southeast plains along and east of I-25, where wind gusts up to 65 mph, hail up to 1.5 inches in diameter and locally heavy rainfall will be possible. The strongest storms will occur east of a line from La Junta to Springfield. Although the risk is low, an isolated tornado can not be ruled out across the far eastern plains between 4 PM and 7 PM, particularly across Kiowa County. Thunderstorms across the mountains will be capable of producing locally heavy rainfall, wind gusts up to 50 mph, lightning, and small hail. Should a stronger storm impact a burn scar, localized flash flooding will be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday A cold front will push through eastern Colorado Sunday afternoon and evening, with low level moisture pooling along and behind the front supporting chances of showers and thunderstorms across the eastern mountains and plains into early Monday morning. A few of the storms could be strong Sunday night, producing hail, gusty outflow winds and locally heavy rain, leading to the potential for localized flash flooding. Continued low level upslope flow will support isolated to scattered afternoon showers and thunderstorms for areas over and near the eastern mountains Monday afternoon and early evening. Upper level ridging will build back across the Rockies Tuesday and Wednesday, leading to temperatures warming back to above seasonal levels once again, along with more isolated afternoon and evening showers and storms expected through the end of the next work week. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible across the southeast mountains and plains through this evening. 88/88
In the hours before
Special weather statement, Jun 19, 5:09 PM MDT, 54 minutes before
Special Weather Statement
National Weather Service Pueblo CO
509 PM MDT Sat Jun 19 2021
COZ060>062-064>066-069-072-073-077-192345-
Western/Central Fremont County Below 8500 Ft CO-
La Garita Mountains Above 10000 Ft CO-
Central Chaffee County Below 9000 Ft CO-
Saguache County East of Continental Divide below 10000 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
Western Chaffee County Between 9000 and 11000 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Northern Sangre de Cristo Mountains above 11000 Ft CO-
Saguache County West of Continental Divide Below 10000 Ft CO-
Eastern Sawatch Mountains above 11000 Ft CO-
509 PM MDT Sat Jun 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHAFFEE...WESTERN
FREMONT AND NORTH CENTRAL SAGUACHE COUNTIES UNTIL 545 PM MDT...
At 509 PM MDT, Doppler radar was tracking a strong thunderstorm near
Monarch Pass, or 18 miles west of Decker Burn Scar, moving east at 30
mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Decker Burn Scar, Poncha Springs, Bonanza, Sargents, Monarch Pass and
Poncha Pass.
LAT...LON 3843 10652 3842 10625 3844 10625 3846 10629
3849 10631 3850 10634 3851 10635 3853 10634
3852 10598 3826 10598 3830 10640 3835 10652
TIME...MOT...LOC 2309Z 283DEG 25KT 3844 10634
KTSSpecial weather statement, Jun 19, 5:36 PM MDT, 27 minutes before
Special Weather Statement National Weather Service Pueblo CO 536 PM MDT Sat Jun 19 2021 COZ081-084-085-200000- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft CO- 536 PM MDT Sat Jun 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TELLER AND NORTHWESTERN EL PASO COUNTIES UNTIL 600 PM MDT... At 536 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from near Westcreek to Woodland Park. Movement was east at 20 mph. Half inch hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Western Colorado Springs, Woodland Park, Air Force Academy, Green Mountain Falls, Crystola, Chipita Park and Cascade. A Severe Thunderstorm Watch remains in effect until 900 PM MDT for east central Colorado. LAT...LON 3892 10475 3891 10506 3913 10521 3913 10495 TIME...MOT...LOC 2336Z 275DEG 19KT 3912 10515 3901 10504 Cohen
Special weather statement, Jun 19, 5:40 PM MDT, 23 minutes before
Special Weather Statement National Weather Service Pueblo CO 540 PM MDT Sat Jun 19 2021 COZ093-094-097-200030- Las Animas Vicinity/Bent County CO-Eastern Las Animas County CO- La Junta Vicinity/Otero County CO- 540 PM MDT Sat Jun 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OTERO...NORTHEASTERN LAS ANIMAS AND SOUTHWESTERN BENT COUNTIES UNTIL 630 PM MDT... At 540 PM MDT, Doppler radar was tracking a strong thunderstorm 16 miles south of Timpas, or 29 miles south of La Junta, moving east at 40 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Higbee. A Severe Thunderstorm Watch remains in effect until 900 PM MDT for southeastern Colorado. LAT...LON 3746 10387 3772 10396 3781 10314 3751 10311 TIME...MOT...LOC 2340Z 260DEG 34KT 3758 10371 MG
Special weather statement, Jun 19, 5:48 PM MDT, 15 minutes before
Special Weather Statement National Weather Service Pueblo CO 548 PM MDT Sat Jun 19 2021 COZ097-098-200030- Lamar Vicinity/Prowers County CO-Las Animas Vicinity/Bent County CO- 548 PM MDT Sat Jun 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PROWERS AND SOUTHEASTERN BENT COUNTIES UNTIL 630 PM MDT... At 548 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 16 miles east of Higbee to 9 miles northwest of Two Buttes Reservoir. Movement was east at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with these storms. These storms will remain over mainly rural areas of southwestern Prowers and southeastern Bent Counties. A Severe Thunderstorm Watch remains in effect until 900 PM MDT for southeastern Colorado. LAT...LON 3792 10307 3788 10249 3767 10271 3772 10322 TIME...MOT...LOC 2348Z 259DEG 17KT 3775 10314 3775 10271 Cohen
Special weather statement, Jun 19, 5:56 PM MDT, 7 minutes before
Special Weather Statement
National Weather Service Pueblo CO
556 PM MDT Sat Jun 19 2021
COZ093-097-200045-
Las Animas Vicinity/Bent County CO-La Junta Vicinity/Otero County CO-
556 PM MDT Sat Jun 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL OTERO AND WEST
CENTRAL BENT COUNTIES UNTIL 645 PM MDT...
At 556 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near North La Junta to Higbee. Movement was
east at 30 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Las Animas, Higbee and John Martin Reservoir.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern Colorado.
LAT...LON 3808 10304 3791 10306 3780 10314 3777 10345
3811 10349
TIME...MOT...LOC 2356Z 274DEG 24KT 3804 10348 3776 10346
CohenSpecial weather statement, Jun 19, 6:03 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 603 PM MDT Sat Jun 19 2021 COZ081-084-085-200030- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft CO- 603 PM MDT Sat Jun 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EL PASO COUNTY UNTIL 630 PM MDT... At 603 PM MDT, Doppler radar was tracking a strong thunderstorm near Monument, or 15 miles north of Colorado Springs, moving southeast at 30 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Northern Colorado Springs, Monument, Air Force Academy, Black Forest and Gleneagle. A Severe Thunderstorm Watch remains in effect until 900 PM MDT for east central Colorado. LAT...LON 3903 10502 3912 10499 3910 10463 3889 10474 TIME...MOT...LOC 0003Z 293DEG 27KT 3905 10493 Cohen
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 6:16 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Las Animas, Prowers | 74 min |
| Jun 19, 6:29 PM MDT | Special Weather Statement | PUB | El Paso | 46 min |
| Jun 19, 6:38 PM MDT | Special Weather Statement | PUB | Kiowa, Prowers | 52 min |
| Jun 19, 6:45 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa, Prowers | 45 min |
| Jun 19, 7:05 PM MDT | Special Weather Statement | PUB | El Paso | 10 min |
| Jun 19, 7:06 PM MDT | Special Weather Statement | PUB | El Paso | 24 min |
| Jun 19, 7:16 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Kiowa, Prowers | 74 min |
| Jun 19, 7:23 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 67 min |
| Jun 19, 7:35 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa, Prowers | 70 min |
| Jun 19, 8:43 PM MDT | Special Weather Statement | PUB | Kiowa, Prowers | 47 min |
| Jun 20, 5:06 PM MDT | Special Weather Statement | PUB | El Paso | 24 min |
| Jun 20, 5:19 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 26 min |
| Jun 20, 5:40 PM MDT | Special Weather Statement | PUB | El Paso | 35 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.